Alert archive / Massachusetts / High Wind Watches in 2008

High Wind Watch 6, NWS Boston/Norton, MA

December 19, 2008Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Dec 19, 2008, 4:06 AM EST for Barnstable County, Nantucket County, Massachusetts. It took effect at Dec 19, 2008, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 4:06 AM EST (09:06 UTC)
In effect from
Dec 19, 2008, 7:00 PM EST
Expired
Dec 19, 2008, 4:25 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 190906
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EST FRI DEC 19 2008

MAZ022-024-191745-
/O.NEW.KBOX.HW.A.0006.081220T0000Z-081220T0800Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
406 AM EST FRI DEC 19 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

INTENSIFYING LOW PRESSURE PASSING SOUTH OF NANTUCKET THIS EVENING
COMBINED WITH COLD HIGH PRESSURE OVER SOUTHEAST CANADA MAY CREATE A
A SHORT PERIOD OF SUSTAINED NORTHEAST WINDS AROUND 40 MPH WITH GUSTS
AROUND 50 MPH.

STRONGEST WIND SHOULD OCCUR BETWEEN 10 PM AND 2 AM JUST AFTER THE LOW
PASSES TO THE SOUTH OF NANTUCKET.

THE PRIMARY TARGET FOR STRONGEST WIND IS NANTUCKET AND THE OUTER CAPE
EAST OF HYANNIS OUT TO CHATHAM AND NORTH TO PROVINCETOWN.   

THE WIND AND HEAVY SNOW WILL CREATE BLOWING AND DRIFTING...EVEN IF
TEMPERATURES ARE AT OR JUST ABOVE FREEZING. THE POTENTIALLY HEAVY WET
SNOW ACCUMULATIONS ON TREES AND WIRES TOGETHER WITH THE STRONG WIND
COULD CAUSE SOME LIMBS AND WIRES TO BREAK...RESULTING IN POWER
OUTAGES.

IT MAY ALSO CREATE BLIZZARD CONDITIONS.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. 

HIGH PROFILE VEHICLES WILL HAVE A VERY DIFFICULT TIME ON THE ROADS
TONIGHT. 

IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS.

$$

DRAG
2 follow-up statements
000 
WWUS71 KBOX 191532
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1032 AM EST FRI DEC 19 2008

MAZ022-024-192345-
/O.CON.KBOX.HW.A.0006.081220T0000Z-081220T0800Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
1032 AM EST FRI DEC 19 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH LATE TONIGHT. 

THIS HIGH WIND WATCH IS FOR CAPE COD AND NANTUCKET.

A PERIOD OF SUSTAINED NORTHEAST WINDS BETWEEN 30 AND 40 MPH...WITH
GUSTS UP TO 50 MPH IS POSSIBLE ACROSS PORTIONS OF CAPE COD AND
NANTUCKET TONIGHT.

THE STRONGEST WIND SHOULD OCCUR BETWEEN 9 PM AND 2 AM.  THE PRIMARY
TARGET FOR STRONGEST WIND IS NANTUCKET AND THE OUTER CAPE...EAST OF
HYANNIS OUT TO CHATHAM AND NORTH TO PROVINCETOWN.

THE WIND AND HEAVY SNOW WILL CREATE BLOWING AND DRIFTING...EVEN
IF TEMPERATURES ARE AT OR JUST ABOVE FREEZING. THE POTENTIALLY
HEAVY WET SNOW ACCUMULATIONS ON TREES AND WIRES TOGETHER WITH THE
STRONG WIND COULD CAUSE SOME LIMBS AND WIRES TO BREAK...RESULTING
IN POWER OUTAGES. IT MAY ALSO CREATE BLIZZARD CONDITIONS WITH
VISIBILITIES NEAR ZERO AT TIMES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  HIGH PROFILE VEHICLES WILL HAVE A VERY DIFFICULT
TIME ON THE ROADS TONIGHT.

IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

$$
000 
WWUS71 KBOX 192125
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EST FRI DEC 19 2008

MAZ022-024-192230-
/O.CAN.KBOX.HW.A.0006.081220T0000Z-081220T0800Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
425 PM EST FRI DEC 19 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. WIND ADVISORY
CRITERIA WILL LIKELY BE REACHED AT TIMES AND WILL BE ADDRESSED IN THE
LATEST WINTER STORM MESSAGE /WSWBOX/.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 19, 3:51 AM EST, 15 minutes earlier.

Area forecast discussion, Dec 19, 3:51 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EST FRI DEC 19 2008

.SYNOPSIS...
A HIGH IMPACT SNOWSTORM WILL OCCUR IN SOUTHERN NEW ENGLAND THIS
AFTERNOON INTO TONIGHT AS LOW PRES PASSES SOUTH OF CAPE COD DURING
THE EVENING. ANOTHER RAPIDLY INTENSIFYING COASTAL STORM WILL TRACK
ACROSS EASTERN NEW ENGLAND SUNDAY BRINGING A PERIOD OF HEAVY SNOW
INLAND AND SNOW CHANGING TO RAIN COASTAL PLAIN. STRONG WIND AND BITTERLY
COLD WIND CHILL WILL FOLLOW SUNDAY NIGHT AND MONDAY.  DRY HIGH PRES
PASSES SOUTH OF NEW ENGLAND TUESDAY THEN A WARMER WEATHER SYSTEM WILL
AFFECT THE REGION WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OVERALL...FORECAST REMAINS REMAINS ON TRACK AS A HIGH-IMPACT
SNOWSTORM WILL AFFECT SOUTHERN NEW ENGLAND TODAY.

ANOMALOUSLY STRONG SHORT WAVE TROUGH LOCATED IN THE MIDWEST WILL
RAPIDLY MOVE EASTWARD TODAY. THIS SHORTWAVE WILL INDUCE VERY STRONG
ISENTROPIC LIFT AS IT PROGRESSES EASTWARD AND THIS WILL ALLOW SNOW TO
BREAK OUT ACROSS SOUTHERN NEW ENGLAND FROM WEST TO EAST LATE THIS
MORNING INTO EARLY THIS AFTERNOON. THE TIMING OF ONSET MENTIONED IN
PREVIOUS FORECAST LOOKS PRETTY GOOD...AND DIDN/T DEVIATE MUCH.
BASICALLY LOOKING AT 10 AM TO NOON IN THE CT RVR VALLEY TO NOON TO 2
PM TOWARD THE EAST COAST. THESE TIMES COULD VARY A BIT AN HOUR OR SO
ON EITHER SIDE.

ONCE THE SNOW STARTS...IT WILL BECOME HEAVY QUITE QUICKLY. FORECAST
SNOWFALL ACCUMS OF 8-12 INCHES STILL LOOKS GOOD. NOTICED THE THE 03Z
SREF PROBS FOR GREATER THAN 8 INCHES AND 12 INCHES IN 12 HOURS HAVE
INCREASED A BIT. OVERALL...CONFIDENCE IN AN 8-12 INCH SNOWSTORM WITH
LOCALLY HIGHER AMOUNTS IS QUITE HIGH. WE EXPECT A 3-4 HOUR WINDOW AT
ANY GIVEN LOCATION WHERE THE SNOW FALLS AT RATES OF 1 TO 2 INCHES PER
HOUR...AND THIS WINDOW WILL LIKELY BE DURING THE AFTERNOON AND
EVENING RUSH HOUR AT MOST LOCATIONS.

ON THE ISLANDS AS WELL AS PORTIONS OF THE CAPE AND THE IMMEDIATE
SOUTH COAST OF MASS AND RHODE ISLAND...BOUNDARY LAYER TEMPERATURES WILL
MAY BECOME AN ISSUE. THE GFS IS CONSIDERABLY WARMER THAN THE NAM IN
THE BOUNDARY LAYER LATE THIS AFTERNOON AND EVENING OUT THERE. WHILE
THE GFS IS PROBABLY TOO WARM...WE THINK TEMPS MAY END UP ENOUGH TO
ALLOW FOR A MIX OR CHANGE TO RAIN ON THE ISLANDS. IF THIS
OCCURS...SNOW AMOUNTS WILL BE KEPT DOWN THERE. HAVE REFLECTED THIS
THINKING IN OUR STORM TOTAL SNOWFALL GRAPHIC. KEPT THE WARNING GOING
SINCE 6+ MAY VERY WELL OCCUR THERE.

ONE OTHER THING OF NOTE IS THAT THE MID LEVEL WARMING WITH THE SYSTEM
CURRENTLY OVER THE MIDWEST LOOKS A BIT MORE ROBUST THAN PROGGED BY
THE MODELS AT 06Z /AS POINTED OUT BY A FEW OF MY SURROUNDING WFOS/.
THERE/S FREEZING RAIN AND SLEET OCCURRING AT LOCATIONS THAT WERE
FORECAST TO STAY BELOW FREEZING THROUGHOUT THE ENTIRE COLUMN BY ALL
GUIDANCE. THIS ISN/T THAT BIG OF A SURPRISE GIVEN HOW STRONG THE
SHORT WAVE IS. HOWEVER...IF THIS TREND TRANSLATES EASTWARD...WE MAY
HAVE TO THINK ABOUT INTRODUCING A LITTLE BIT OF SLEET INTO SOME OF
OUR SOUTHERNMOST ZONES LATE AFTERNOON AND EVENING. WILL LET THE NEXT
FORECAST SHIFT ASSESS THE POSSIBILITY OF A SLIGHTLY WARMER SCENARIO
FOR SOME.

IN ADDITION...THE SNOW MAY BE HEAVY AND WET FOR A TIME ON THE CAPE
AND ISLANDS AS WELL AS THE IMMEDIATE SOUTH COAST OF MASS AND RHODE
ISLAND. THIS MAY ALLOW FOR SOME POWER OUTAGES.

WINDS WILL INCREASE LATE THIS AFTERNOON ALONG THE COAST...BUT THE
BULK OF THE WINDS ARE EXPECTED TO BE DURING THE EVENING AND
OVERNIGHT...SO WILL COVER THEM IN THE SHORT TERM SECTION BELOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HEAVIEST SNOW WILL WIND DOWN FROM WEST TO EAST STARTING EARLY THIS
EVENING. HOWEVER...A STEADY LIGHT SNOW IS LIKELY TO CONTINUE ALL
NIGHT LONG...MAINLY FOR EASTERN ZONES AS THE -12C TO -18C TEMP LAYER
DESCENDS CLOSER TO THE SURFACE AND INTERACTS WITH LINGERING LOW LEVEL
MOISTURE AND ONSHORE FLOW /OCEAN ENHANCEMENT/. A FEW EXTRA FLUFFY
INCHES WILL LIKELY RESULT ACROSS EASTERN MASS AND RHODE ISLAND. WINDS
WILL INCREASE DURING THE EVENING...RESULTING IN BLOWING AND
DRIFTING...EVEN AWAY FROM THE COAST.

WINDS WILL REALLY BEGIN TO CRANK ON THE COAST LATE AFTERNOON AND
EARLY EVENING...ESPECIALLY COASTAL ESSEX AND PLYMOUTH COUNTIES...AS
WELL AS THE CAPE AND ISLANDS. THIS WILL RESULT IN NEAR-BLIZZARD
CONDITIONS AT THESE LOCATIONS...EXCEPT FOR PERHAPS THE ISLANDS IF
RAIN MIXES IN THERE. CONTEMPLATED A BLIZZARD WARNING FOR COASTAL
PLYMOUTH...COASTAL ESSEX...AND PARTS OF THE CAPE BUT WE ARE UNSURE ON
THE DURATION OF ANY BLIZZARD CONDITIONS. NEED 3 STRAIGHT HOURS. IT
COULD HAPPEN...BUT WE/D LIKE THE DAYSHIFT TO HAVE A LOOK AT TRENDS
BEFORE GOING TO A BLIZZARD WARNING THERE.

GFS AND NAM SOUNDINGS INDICATE THAT CAPE COD AND NANTUCKET COULD SEE
SUSTAINED WINDS AND/OR GUSTS APPROACH HIGH WIND WARNING
CRITERIA...MAINLY FROM 02Z TO 08Z TONIGHT. HAVE HOISTED A HIGH WIND
WATCH TO COVER THIS POSSIBLE THREAT. IF THESE WINDS COINCIDE WITH
HEAVY SNOW AND REDUCE VSBYS TO LESS THAN 1/4 MILE FOR 3 HOURS OR
MORE...THEN A BLIZZARD WARNING /AS MENTIONED ABOVE/ MAY BE
APPROPRIATE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
*** ANOTHER WINTER STORM SUN WITH MULTI-PTYPE ISSUES FOLLOWED BY
POTENTIAL SIGNIFICANT WIND EVENT SUN NIGHT ***

SATURDAY...HIGH PRES TO THE NORTH WILL MAINTAIN COLD AND MOIST N/NE
BL FLOW.  ABUNDANT MOISTURE BELOW 700 MB AND STEEP LOW LEVEL LAPSE
RATES OVER THE WATER WITH 850 MB-SST DIFFERENTIAL NEAR 19C WILL
PROMOTE OCEAN EFFECT SNOW SHOWERS WITH MINOR ACCUM (1-3??) POSSIBLE
OVER CAPE COD AND POSSIBLY INTO PORTIONS OF PLYMOUTH COUNTY.  THINK
THERE WILL BE SCT FLURRIES AND SNOW SHOWERS ACROSS REST OF SNE AS
SNOW GROWTH REGION DESCENDS INTO THE LOW LEVELS WHERE ABUNDANT
MOISTURE WILL PREVAIL ALONG WITH WEAK OMEGA.  SREF POPS REALLY HIT
THIS.  UNDERCUT GUIDANCE TEMPS BY BLENDING IN 2M TEMPS...MAXES UPPER
TEENS TO MID 20S MUCH OF THE REGION BUT CLOSER TO 30 CAPE/ISLANDS.
GUSTY WINDS NEAR THE COAST.

SAT NIGHT...MAY SEE OCEAN EFFECT SNOW SHOWERS CONTINUE INTO THE
EVENING...OTHERWISE AWAITING MOISTURE FROM NEXT STORM.  TIMING OF
PRECIP IS PROBLEMATIC AS STRONG HIGH TO THE NE MAY INITIALLY SLOW
THE ONSET OF PRECIP.  GFS IS FASTEST MOVING PRECIP INTO ALL SNE BY
12Z SUN BUT WE DELAYED IT SLIGHTLY MORE IN LINE WITH UKMET/ECMWF.

SUNDAY...BRUNT OF STORM OCCURS.  MODEL CONSENSUS IS FOR PRIMARY LOW
TO MOVE TO THE NW...BUT SECONDARY WILL DEVELOP MID ATLC COAST AND
RACE NE LIKELY TRACKING ACROSS EASTERN NEW ENG.  THERE ARE TIMING
DIFFERENCES BUT THERE IS DECENT AGREEMENT ON THE TRACK.  THIS
COASTAL SHOULD HOLD IN THE LOW LEVEL COLD AIR IN THE INTERIOR BUT A
CHANGE TO RAIN LIKELY IN THE COASTAL PLAIN AS E/SE FLOW BRINGS
WARMER OCEAN AIR INLAND.  TEMPS MAY GET TO 50 ACK WITH STRONG ESE
LLJ POSSIBLY PRODUCING WIND GUSTS TO 40-45 MPH OUTER CAPE/ACK.

THE COLUMN IS VERY COLD INITIALLY AS PRECIP MOVES IN WITH 850 TEMPS
-6 TO -8C SO PRECIP SHOULD START AS SNOW ON THE COAST AND THERE
COULD BE ADVSY THRESHOLD SNOW BEFORE CHANGEOVER AS STRONG ISENTROPIC
LIFT DEVELOPS IN WAA PATTERN.

FURTHER IN THE INTERIOR...MID LEVEL WARMING MAY GET UP TO MASS PIKE
REGION FOR CHANGE TO SLEET/FZRA BUT FURTHER TO THE
NORTH...ESPECIALLY ROUTE 2 NWD INTO S NH MOSTLY SNOW IS FORECAST.
CONFIDENCE IS PTYPE IN THE INTERIOR IS LOW AS ANY CHANGE IN THE
TRACK WILL CHANGE LOCATION OF PTYPE ZONES.  HIGHEST CONFIDENCE OF
WARNING SNOWS WILL BE NORTH OF ROUTE 2.

BULK OF PRECIP SHOULD LIFT TO THE NORTH BY SUN EVENING AS DRY SLOT
MOVES IN.

WIND ON THE BACK SIDE OF THIS STORM WILL BE A MAJOR FACTOR SUN NIGHT
AS EXPLOSIVE CYCLOGENESIS OCCURS WHEN LOW MOVES TO THE NORTH WITH
SLP DOWN TO 965-970 MB WHEN IT REACHES MARITIMES.  WE MAY NEED HIGH
WIND WATCH LATER SHIFTS AS SOUNDINGS SUPPORT WEST WIND GUSTS UP TO
50 KT IN STRONG CAA PATTERN.

MON...WINDY AND COLD WITH TEMPS 15 TO 20 DEGREES BELOW NORMAL.
UNDERCUT MEX GUIDANCE. SUBZERO WIND CHILLS MON MORNING IN THE
INTERIOR.

TUE...HIGH PRES BUILDS INTO SNE WITH DIMINISHING WIND AND SLOW
MODERATION.  TEMPS STILL 5 TO 10 DEGREES BELOW NORMAL.

LATE TUE NIGHT/WED...NEXT SYSTEM APPROACHES BUT LOOKS LIKE IT GOES
NORTH AND WEST SO MOSTLY RAIN IN THE COASTAL PLAIN WITH MIXED PRECIP
INTERIOR.  CONFIDENCE LOW.

XMAS DAY...LOOKS BLUSTERY AND COLD.  GFS HAS A SECONDARY FRONT AND
SOME SNOW SHOWERS WHILE ECMWF DRY.  WE HAVE 20 POP IN THE GRIDS.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
TODAY...VFR TO START BUT SNOW QUICKLY OVERSPREADING THE REGION FROM
WEST TO EAST. SNOW IN IFR CONDITIONS ARRIVE AT BDL/BAF BETWEEN
15-18Z. FOR THE REMAINDER OF THE TERMINALS 18Z TO 20Z IFR AND SNOW
WILL ARRIVE. A PERIOD OF LIFR-VLIFR EXPECTED. VSBYS MAY COME UP EARLY
THIS EVENING ON THE ISLANDS AS SNOW COULD POSSIBLY MIX WITH SLEET AND
RAIN.

TONIGHT...VSBYS AND CIGS WILL LIKELY IMPROVE AFTER 00Z-06Z AT
BDL/BAF AND MHT. HOWEVER...IFR CIGS AND VSBYS IN SNOW WILL CONTINUE
AT BOS/PVD/HYA AND ACK. IN ADDITION...WINDS WILL INCREASE DURING THE
EVENING AND CONTINUE TO BLOW OVERNIGHT. 30 KT GUSTS POSSIBLE
PVD...WITH 35 KT POSSIBLE AT LOGAN. ON THE CAPE AND ISLANDS...30G45
KT QUITE POSSIBLE. BLOWING AND DRIFTING LIKELY ACROSS MUCH OF EASTERN
MASS AND RI.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...
MVFR/VFR CIGS AT BDL/BAF/ORH AND MHT WITH SOME FLURRIES OR SNOW
SHOWERS.  LOTS OF LOW LEVEL MOISTURE REMAINS TRAPPED AT BOS/PVD/HYA
AND ACK YIELDING IFR CEILINGS WITH OCEAN EFFECT SNOWS CAPE/SE
COASTAL MA.  WINDS WILL DIMINISH AT BOS AND PVD...ALTHOUGH G30 KT
THROUGH THE MORNING AT HYA AND ACK...THEN DIMINISHING DURING SAT
AFTN.

SUNDAY...ANOTHER ROUND OF LIFR/IFR CONDITIONS IN DEVELOPING SNOW
THAT CHANGES TO RAIN ALONG THE COAST WITH MIX PSBL TO MASS PIKE
REGION.  NEAR WIND ADVSY SE FLOW POSSIBLE ACK...THEN STRONG WEST
WINDS DEVELOP EVERYWHERE SUN NIGHT.  GUSTS 40-50 KT POSSIBLE.

MONDAY...IMPROVING TO VFR. W GUST 35-40 KTS LIKELY

TUESDAY...VFR.

&&

.MARINE...
TODAY...LOW PRESSURE APPROACHES FROM THE WEST...PASSING CLOSE TO THE
40/70 BENCHMARK THIS EVENING. EASTERLY WINDS WILL INCREASE TO GALE
FORCE ACROSS ALL WATERS BY LATE THIS AFTERNOON. AS
SNOW...SLEET...AND RAIN OVERSPREAD THE AREA...VSBYS WILL RAPIDLY
DETERIORATE. GALE FORCE WINDS TO CONTINUE OVERNIGHT. SEAS WILL BECOME
QUITE HIGH AND ROUGH.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...SCA WITH GUSTS 25-30 KTS IN THE MORNING SLOWLY
DIMINISHING.

SUNDAY...E/SE GALES LIKELY SUN MORNING AS LLJ MOVES INTO REGION
AHEAD OF COASTAL LOW...THEN STORM FORCE WEST WINDS POSSIBLE SUN
NIGHT AS LOW BOMBS OUT TO THE NORTH.  MODERATE POTENTIAL FOR STORM
FORCE GUSTS SUN NIGHT WITH G50 KT POTENTIAL.

MONDAY...STRONG GALES IN WESTERLY FLOW.

TUE...DIMINISHING WIND BUT NEAR G25 KT POTENTIAL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 3 AM EST
     SATURDAY FOR CTZ002>004.
MA...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 3 AM EST
     SATURDAY FOR MAZ002>024-026.
     HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
     MAZ022-024.
NH...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 3 AM EST
     SATURDAY FOR NHZ011-012-015.
RI...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 3 AM EST
     SATURDAY FOR RIZ001>008.
MARINE...GALE WARNING FROM NOON TODAY TO 7 AM EST SATURDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...DRAG
AVIATION...KJC/DRAG/EKSTER
MARINE...KJC/DRAG/EKSTER
Hazardous weather outlook, Dec 18, 4:50 PM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EST THU DEC 18 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-192200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
450 PM EST THU DEC 18 2008

...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

SUNDAY...ANOTHER RAPIDLY INTENSIFYING STORM HUGGING THE SOUTHERN NEW
ENGLAND COAST WILL BRING RAPID CHANGES IN WEATHER ACROSS THE REGION.
SNOW...SOME OF IT BRIEFLY HEAVY IN THE MORNING WILL PROBABLY CHANGE
TO RAIN NEAR THE COAST AND MIXED PRECIPITATION INLAND. WINTER STORM
WARNINGS AND ADVISORIES ARE ANTICIPATED.

LOW PROBABILITY FOR A WIND ADVISORY ON OUTER CAPE AND NANTUCKET
SUNDAY MORNING FOR STRONG EAST-SOUTHEAST WINDS.

STRONG WEST WINDS WILL LIKELY GUST TO 45 TO 55 MPH SUNDAY NIGHT.
HIGH WIND WATCHES MAY EVENTUALLY BE NEEDED FOR A PORTION OF SOUTHERN
NEW ENGLAND. HIGH PROBABILITY OF AT LEAST WIND ADVISORY CRITERIA
WINDS.

TEMPERATURES BRIEFLY IN THE 40S OR LOWER 50S OVER SOUTHEAST COASTAL
NEW ENGLAND SUNDAY COMBINED WITH RAIN AND MELTING SNOW MAY CAUSE
URBAN POOR DRAINAGE STREET FLOODING NEAR SNOW CLOGGED STORM DRAINS.

SHARPLY COLDER TEMPERATURES SUNDAY NIGHT WILL PROMPT HARD FREEZING
OF ANY SLUSH.

CONSIDERABLE DRIFTING SNOW WILL BE POSSIBLE IN THE DISTANT INTERIOR
SUNDAY NIGHT WHERE MOSTLY SNOW IS FORECAST FOR SUNDAY.

WIND CHILL OF ZERO TO 10 BELOW IS FORECAST FOR THE INTERIOR MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY FRIDAY...FRIDAY NIGHT AND WILL
LIKELY BE NECESSARY AGAIN ON SUNDAY.

ANZ230-192200-
BOSTON HARBOR-
450 PM EST THU DEC 18 2008

...GALE WARNING IN EFFECT FROM 12 PM FRIDAY TO 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY FOR AN EASTERLY GALE ON SUNDAY...AND A
HIGH PROBABILITY OF A WESTERLY GALE SUNDAY NIGHT AND MONDAY MORNING.
WIND GUSTS MAY APPROACH 45 KT SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ231>237-250-254-255-192200-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
450 PM EST THU DEC 18 2008

...GALE WARNING IN EFFECT FROM 12 PM FRIDAY TO 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A SECOND STRONG STORM SYSTEM WILL BRING A MODERATE TO HIGH
PROBABILITY FOR AN EASTERLY GALE ON SUNDAY.

THERE IS ALSO A HIGH PROBABILITY OF A WESTERLY GALE SUNDAY NIGHT INTO
MONDAY MORNING WITH A MODERATE PROBABILITY OF STORM FORCE WESTERLY WIND
GUSTS TO 50 KT SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:55 PM ESTCoastal Flood AdvisoryBOXEssex, Norfolk, Plymouth15 hr
Dec 19, 4:50 PM ESTWinter Storm WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester24 hr

Nearby

High Wind Watches in Massachusetts, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.